Aside from the usual side effects of hunger, why do they make you gain weight? I’ve heard that it sends signals to the brain which changes the way your body handles food. Is this true? Any insight would be appreciated! Thank you!
it boost appetite
They affect the metabolism
Is there a way to reverse that? Would lowering the dose help?
The H1 and 5ht2c receptors
It would but be careful not to lower it too much unless your pdoc says so.
AP’s increase appetite and slow down metabolism.
They do other things to the body that make us gain weight.
I used to run 3 to 10 miles a day before I started taking Geodon. It messes with your heart and if you try to run your heart rate goes through the roof. I can’t even make it around the block.
But it must increase your metabolism because I stayed skinny on it. I have since put on a few pounds with Latuda. I don’t know why though. Every one says it’s weight neutral too.
Low dopamine levels are associated with increasing appetite. They are blocking your dopamine which has a similar affect. I am not convinced that they slow metabolism. They just make you consume too many calories.
People metabolism lower when they age
For the last three or four years I have been on Latuda, Haldol, Abilify and Amisulpride, and I have remained weight neutral on these tablets.
You need to decide what side effects are a red line for you, and pick a drug accordingly.
I am never going to get my weight down now, as I tried and it didn’t work.
As long as I gain no more I will be fine.
Olanzapine killed my healthy weight.
I was once put on Olanzapine to try to stimulate my appetite when I became too emaciated. I’m no longer on it, but it must have done it’s job. Gee, look at how far I’ve come!
I am sorry, OP. I have nothing to add but agree with the metabolism responses.
I guess they must how thought the same for me as I hadn’t eaten properly for months and had lost a lot of weight.
My problem was I discharged myself on the highest dose from the clinic, and I never got any follow up.
After two years I put on 35 kilos, and I lost my temper when I found out it was the drug, and I went cold turkey and had a relapse.
I’ve gained 63 kilos in a year and a half… and not on olanzapine.
That’s terrible. What drug has caused that if you don’t mind saying?
I think it’s to do with prolactin too.
PCOS, steroids, Saphris, and hypothyroidism. This is my third round of major weight gain in the last eight years or so. I’ve always lost it in the past, so hopefully I will this time, too. I’ve never done anything to lose it, though. It just kinda melted off. I think there is something else wrong with me, but I don’t know what.
Been on clozapine since 7 years. Fasting once a day works for me to maintain my weight. If i want to lose more weight, i would have to fast twice a day.
I know for me personally risperidone has made it so I never feel full.